Alert archive / Florida / Special Weather Statements in 2022

Special Weather Statement, NWS Mobile, AL

June 14, 2022Escambia County, Okaloosa County, Santa Rosa County, Florida

NWS Mobile, AL issued this special weather statement at Jun 14, 2022, 8:21 PM CDT for Escambia County, Okaloosa County, Santa Rosa County, Florida. It was in force for 54 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 14, 2022, 8:21 PM CDT (01:21 UTC)
Expired
Jun 14, 2022, 9:15 PM CDT
In force
54 min
Issued by
NWS Mobile, AL
Hail
0.00 in
Wind
40

Counties Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL

The radar

The Eglin Afb radar (KEVX), 95 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 14, 9:03 PM CDTMARINE TSTM WIND 451 Nne Pensacola Interna, FLASOS STATION KPNS PENSACOLA RECORDED A MARINE THUNDERSTORM WIND GUST OF 45 MPH (39 KNOTS).

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 1.4 hours before the alert went out and 269 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2022-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 963 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2022-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
963 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
1479 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

253 
WWUS84 KMOB 150121
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
821 PM CDT Tue Jun 14 2022
 
ALZ059-262-264-FLZ201>206-150215-
Baldwin Central AL-Baldwin Inland AL-Escambia AL-Escambia Inland FL-
Okaloosa Inland FL-Okaloosa Coastal FL-Santa Rosa Coastal FL-
Escambia Coastal FL-Santa Rosa Inland FL-
821 PM CDT Tue Jun 14 2022

...Strong thunderstorms will impact portions of central Baldwin,
southwestern Escambia, southern Okaloosa, Santa Rosa and Escambia
Counties through 915 PM CDT...

At 821 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Atmore to 8
miles west of Baker. Movement was southwest at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Ferry Pass, Wright, Ensley, Crestview, Niceville, Gonzalez, Eglin
AFB, Bay Minette, Atmore, Pace, Milton, Valparaiso, Mary Esther,
Century, Flomaton, Bagdad, Ocean City, Baker, Stapleton and Navarre.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3036 8698 3041 8666 3040 8684 3040 8693
      3060 8702 3056 8701 3044 8709 3058 8718
      3045 8717 3080 8794 3118 8745 3068 8639
      3054 8639 3040 8666 3040 8665 3039 8652
      3039 8660 3038 8683
TIME...MOT...LOC 0121Z 041DEG 19KT 3104 8746 3077 8682 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

Black

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 14, 7:04 PM CDT, 1 hour 17 minutes earlier.

Area forecast discussion, Jun 14, 7:04 PM CDT, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
704 PM CDT Tue Jun 14 2022

.AVIATION /15.00Z Issuance/...A broken line of showers and thunderstorms
will be moving southwest across portions of interior south central AL
and the interior western FL panhandle through mid evening. Down closer
to the coast and over parts of interior southeast MS convection is
more isolated. Any of the stronger storms (especially those along
the broken line) may produce gusty winds and temporarily reduce ceilings
and visibilities to IFR criteria. Outside of any storms, VFR conditions
are expected to prevail. Most of this convection will be diminishing
in coverage and intensity as we get later into the evening hours, though
a few lingering showers or storms will be possible overnight. Otherwise,
light southwesterly (or light and variable) winds are expected
overnight for most of the area, perhaps becoming more northwesterly
over inland areas by Wednesday morning. /12

&&

.PREV DISCUSSION... /issued 507 PM CDT Tue Jun 14 2022/

NEAR TERM UPDATE /Now Through Wednesday night/...A challenging
forecast continues through the near term period, mainly with
regards to potential convective evolution and timing across our
CWA this evening and again Wednesday afternoon and evening. A
strong upper level ridge of high pressure will remain positioned
over the Tennessee Valley region through Wednesday night.
Shortwave impulses/vorticity maxima rotating southwest/west around
the southeastern and southern periphery of the ridge axis will
work in combination with a moist and hot/highly unstable airmass
to aid in the initiation of convective complexes late this
afternoon/evening and again Wednesday afternoon and evening.

An intense convective line has developed across southeast AL and far
southwest GA this afternoon. This line may continue to develop
southwestward into our south central AL and western FL panhandle
counties into early this evening given 2500-3500 J/KG of available
MLCAPE. Other isolated to scattered storms may also develop along
the vicinity of the seabreeze. Strong to locally damaging wind
gusts and hail will be possible with the strongest storms that
develop. A similar scenario will likely unfold on Wednesday
afternoon/evening. Another cluster of intense storms will have the
potential to organize over the vicinity of GA/eastern AL again
Wednesday afternoon and could quickly translate southwestward
across our forecast area through the late afternoon and evening
hours. Some of the CAMs are indicating that instability will be
even higher across much of our CWA Wednesday afternoon and
evening, with MLCAPE values potentially as high as 4000-5000 J/KG.
The environment will be supportive of damaging wind gusts and
possibly hail up to the size of quarters. SPC has included all of
our area within a Slight severe risk Wednesday. Locally heavy
rainfall will also be possible given precipitable water values in
excess of 2 inches. Outside of storms, hot and humid conditions
will persist into Wednesday. Another Heat Advisory will go into
effect across southwest/south central AL and the western FL
panhandle Wednesday, where heat indices should range between
105-111 degrees. Heat advisory criteria will be more marginal over
southeast MS, so confidence was not high enough to include in the
advisory there, but it will still be hot/humid enough that all
area residents should exercise caution outdoors. Drink plenty of
fluids and wear loose fitting and lightweight clothing. /21

SHORT TERM /Thursday Through Friday night/...An upper-level ridge
remains centered over the Tennessee River Valley through Thursday
night. Several weak shortwaves look to pivot around the southern
periphery of this ridge, passing over our region from east to west.
By Friday morning, a longwave trough begins to dig over the
Northeast US, helping to push the ridge westward so that it becomes
centered over the Great Plains. At the surface, weak high pressure
develops over the northern Gulf of Mexico on Wednesday. This will
allow for a light and variable surface flow to prevail through the
period, with winds likely being influenced by diurnal heating and
the sea/land breeze circulation.

As has been the case for the past few days, shortwaves passing
overhead will help in reducing the subsident effects from the upper
ridge. Very high moisture values will also remain in place on
Thursday, with PWATs of 2.0 to 2.2 inches. Additionally, very steep
low level lapse rates and a stout dry layer in the mid levels will
give way to MLCAPEs of 2500 to 3500 J/kg. Therefore, although the
ridge is overhead, expecting scattered showers and thunderstorms to
develop across the area Thursday afternoon. Guidance suggests that a
remnant N-S oriented outflow boundary from storms that pushed
through Wednesday night may remain draped across our region. This,
along with the sea breeze, could serve as a focus for showers and
thunderstorms to develop. Weak shear in place suggests that pulse-
type storms should be the prevalent storm mode, and with DCAPEs
rising to the 1000 to 1300 J/kg range, a few storms could produce
gusty downburst winds and small hail. Rain chances will decrease to
a slight chance on Friday as the ridge pushes to the west and no
mentionable shortwaves pass overhead. PWATs on Friday will also be
lower in comparison to Thursday, with values more in the 1.5 to 1.8
inch range. Therefore, expect a more typical summertime pattern on
Friday, with isolated showers and storms popping up during the
afternoon.

Very hot temperatures will continue through the period, with highs
in the mid to upper 90s. With dewpoints in the low to mid 70s, heat
indices will once again rise close to Heat Advisory criteria, with
values around the 105 to 110 degree range possible. We will continue
to monitor the need for advisories in future forecast packages. Lows
will be in the mid to upper 70s across the region. Lastly, a LOW
risk of rip currents is expected to continue through the short term
period. /96

EXTENDED TERM /Saturday Through Tuesday/...The highly amplified
upper-level ridge over the Central US slowly shifts southeastward
and becomes centered over the Mississippi River Valley. At the
surface, a weak frontal boundary is expected to push through our
region Saturday afternoon and stall over our marine zones by
Saturday night. Although not expecting any cooler temperatures with
it, this front should help in lowering dewpoints/moisture values for
Sunday. High pressure builds over the Great Lakes region and pushes
into the Western Atlantic by Sunday night into Monday morning. As
this occurs, the stalled front will begin to lift back to the north,
causing surface winds to shift from northerly to southeasterly. This
will allow for moisture to advect back into the region from the Gulf
of Mexico by Monday.

Some isolated showers and thunderstorms will be possible on Saturday
afternoon as the frontal boundary pushes through and possibly
interacts with the sea breeze. After the front's passage and with
the upper ridge moving overhead, drier conditions will return for
Sunday and Monday. Reintroduced a slight chance of PoPs for Tuesday
along the sea breeze boundary as moisture returns to the region.
Temperatures will still be very hot, with highs mainly in the mid to
upper 90s throughout the period. Heat indices on Saturday may once
again reach Heat Advisory criteria, with values of around 105 to 110
degrees possible. Heat indices decrease slightly for the remainder
of the period, with values Sunday and Monday around 97 to 103
degrees, and around 100 to 105 for Tuesday. Lows will generally be
in the 70s throughout the period, with a few upper 60s possible on
Sunday night for our northern counties. /96

MARINE...An intense line of storms approaching from the northeast
could produce strong outflow winds over portions of the marine
area this evening. Another cluster of storms could impact portions
of the marine area again Wednesday afternoon and evening. Otherwise,
A light to moderate west to southwest flow will persist into
Wednesday. By late week, a light offshore flow is expected to
develop during the overnight hours, followed by light to moderate
onshore flow during the daytime hours. Seas will remain around 1
to 2 feet through Saturday. /21

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Heat Advisory from 11 AM to 7 PM CDT Wednesday for ALZ051>060-
     261>266.

     Heat Advisory until 7 PM CDT this evening for ALZ054>060.

FL...Heat Advisory from 11 AM to 7 PM CDT Wednesday for FLZ201>206.

     Heat Advisory until 7 PM CDT this evening for FLZ201>206.

MS...None.
GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Special weather statement, Jun 14, 5:37 PM CDT, 2 hours 44 minutes before
Special Weather Statement
National Weather Service Mobile AL
537 PM CDT Tue Jun 14 2022

FLZ203-205-142330-
Okaloosa Inland FL-Santa Rosa Inland FL-
537 PM CDT Tue Jun 14 2022

...A strong thunderstorm will impact portions of northern Okaloosa
and northeastern Santa Rosa Counties through 630 PM CDT...

At 537 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm near Crestview, moving west at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Crestview, Baker and Roeville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3057 8652 3066 8701 3073 8704 3090 8699
      3100 8686 3100 8676 3083 8647
TIME...MOT...LOC 2237Z 092DEG 15KT 3076 8663

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Black
Special weather statement, Jun 14, 5:57 PM CDT, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Mobile AL
557 PM CDT Tue Jun 14 2022

ALZ054>058-060-150000-
Wilcox AL-Monroe AL-Conecuh AL-Butler AL-Covington AL-Crenshaw AL-
557 PM CDT Tue Jun 14 2022

...Strong thunderstorms will impact portions of Butler, northeastern
Monroe, southern Crenshaw, southeastern Wilcox, northeastern Conecuh
and northern Covington Counties through 700 PM CDT...

At 557 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 6 miles southwest of
Beechwood to 5 miles southeast of Logan to 4 miles north of Luverne
to 6 miles northeast of Elba. Movement was west at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Andalusia, Greenville, Georgiana, Brantley, McKenzie, River Falls,
Red Level, Rutledge, Dozier, Heath, Gantt and Pine Apple.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3153 8620 3133 8620 3128 8667 3175 8698
      3204 8712 3202 8686 3196 8686 3196 8660
      3188 8644 3157 8614 3154 8614
TIME...MOT...LOC 2257Z 072DEG 22KT 3204 8670 3191 8645 3178 8625 3150
8603

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Black
Special weather statement, Jun 14, 6:41 PM CDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Mobile AL
641 PM CDT Tue Jun 14 2022

ALZ056-059-060-FLZ203-205-206-150045-
Conecuh AL-Covington AL-Escambia AL-Okaloosa Inland FL-
Okaloosa Coastal FL-Santa Rosa Inland FL-
641 PM CDT Tue Jun 14 2022

...Strong thunderstorms will impact portions of eastern Escambia,
southeastern Conecuh, Covington, Okaloosa and northeastern Santa Rosa
Counties through 745 PM CDT...

At 640 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 5 miles north of
Gantt to 3 miles south of Opp to 6 miles west of Samson to 6 miles
southwest of Vernon. Movement was west at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Crestview, Niceville, Andalusia, Opp, Valparaiso, Florala, Baker,
Laurel Hill and Lockhart.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3099 8639 3038 8640 3041 8646 3045 8642
      3050 8645 3051 8642 3051 8645 3048 8647
      3052 8650 3048 8648 3046 8650 3105 8698
      3128 8708 3138 8622 3130 8619 3100 8619
TIME...MOT...LOC 2340Z 072DEG 27KT 3149 8647 3123 8627 3108 8615 3057
8580

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Black
Special weather statement, Jun 14, 7:00 PM CDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Mobile AL
700 PM CDT Tue Jun 14 2022

ALZ054>057-059-060-150045-
Wilcox AL-Monroe AL-Conecuh AL-Butler AL-Covington AL-Escambia AL-
700 PM CDT Tue Jun 14 2022

...Strong thunderstorms will impact portions of southwestern Butler,
Monroe, north central Escambia, southeastern Wilcox, Conecuh and
northwestern Covington Counties through 745 PM CDT...

At 700 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 4 miles northeast of
Camden to 12 miles west of Georgiana to 6 miles south of McKenzie to
9 miles southwest of Opp. Movement was southwest at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Andalusia, Monroeville, Evergreen, Camden, Peterman, River Falls,
Castleberry, Excel, Red Level, Beatrice, Vredenburgh, Repton, Heath
and I65 And US 84.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3132 8640 3119 8711 3130 8725 3155 8746
      3170 8755 3170 8752 3181 8752 3181 8750
      3183 8751 3208 8719 3207 8719 3206 8718
      3205 8718 3205 8714 3173 8689 3150 8668
TIME...MOT...LOC 0000Z 043DEG 23KT 3202 8723 3168 8695 3146 8673 3117
8636

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Black
Special weather statement, Jun 14, 7:50 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Mobile AL
750 PM CDT Tue Jun 14 2022

ALZ059-FLZ201-203-150130-
Escambia AL-Escambia Inland FL-Santa Rosa Inland FL-
750 PM CDT Tue Jun 14 2022

...A strong thunderstorm will impact portions of south central
Escambia, northwestern Santa Rosa and north central Escambia Counties
through 830 PM CDT...

At 750 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm over Pollard, or 4 miles northeast of Flomaton,
moving southwest at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Century, Flomaton, Jay, Pollard and Riverview.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3115 8719 3106 8705 3087 8718 3088 8726
      3093 8736 3099 8737
TIME...MOT...LOC 0050Z 040DEG 7KT 3103 8719

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Black
Special weather statement, Jun 14, 8:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
821 PM CDT Tue Jun 14 2022

ALZ059-262-264-FLZ201>206-150215-
Baldwin Central AL-Baldwin Inland AL-Escambia AL-Escambia Inland FL-
Okaloosa Inland FL-Okaloosa Coastal FL-Santa Rosa Coastal FL-
Escambia Coastal FL-Santa Rosa Inland FL-
821 PM CDT Tue Jun 14 2022

...Strong thunderstorms will impact portions of central Baldwin,
southwestern Escambia, southern Okaloosa, Santa Rosa and Escambia
Counties through 915 PM CDT...

At 821 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Atmore to 8
miles west of Baker. Movement was southwest at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Ferry Pass, Wright, Ensley, Crestview, Niceville, Gonzalez, Eglin
AFB, Bay Minette, Atmore, Pace, Milton, Valparaiso, Mary Esther,
Century, Flomaton, Bagdad, Ocean City, Baker, Stapleton and Navarre.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3036 8698 3041 8666 3040 8684 3040 8693
      3060 8702 3056 8701 3044 8709 3058 8718
      3045 8717 3080 8794 3118 8745 3068 8639
      3054 8639 3040 8666 3040 8665 3039 8652
      3039 8660 3038 8683
TIME...MOT...LOC 0121Z 041DEG 19KT 3104 8746 3077 8682

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Black

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 7:00 PM CDTSpecial Weather StatementMOBConecuh, Monroe, Wilcox45 min
Jun 14, 7:50 PM CDTSpecial Weather StatementMOBEscambia40 min
Jun 14, 8:44 PM CDTSpecial Marine WarningMOB2 hr
Jun 14, 9:31 PM CDTSpecial Marine WarningMOB89 min
Jun 14, 10:21 PM CDTSpecial Marine WarningMOB114 min
Jun 14, 11:02 PM CDTSpecial Marine WarningMOB88 min
Jun 15, 3:20 PM CDTHeat AdvisoryMOBBaldwin, Butler, Choctaw, Clarke, Conecuh, Covington and 6 more28 hr
Jun 15, 5:36 PM CDTSpecial Weather StatementMOBWilcox24 min

Nearby

Special Weather Statements in Florida, 2022Every special weather statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.